Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 36, NWS Medford, OR

December 27, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 27, 2006, 2:27 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 2:27 AM PST (10:27 UTC)
Expired
Dec 27, 2006, 7:00 AM PST
In force
5 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 271027
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
227 AM PST WED DEC 27 2006

ORZ021-022-271500-
/O.NEW.KMFR.HW.W.0036.061227T1027Z-061227T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
227 AM PST WED DEC 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING.

NORTH TO NORTHWEST WINDS WILL GUSTS TO 50 TO 60 MPH THROUGH 7 AM
AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE STRONG NORTHERLY
WIND GUSTS WILL HAVE THE POTENTIAL TO DOWN NUMEROUS TREES IN THE
CURRENTLY SATURATED SOILS ALONG THE SOUTH COAST. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ023-024-271800-
/O.NEW.KMFR.WI.Y.0037.061227T1027Z-061227T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS
227 AM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 45 MPH THROUGH 10 AM
THIS MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE
STRONGEST WIND GUSTS WILL BE ACROSS THE MOUNTAINOUS AREAS BETWEEN
THE COAST AND THE UMPQUA AND ILLINOIS VALLEYS. THESE GUSTY
NORTHERLY WINDS HAVE THE POTENTIAL TO DOWN TREES IN THE CURRENT
SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
1 follow-up statement
000 
WWUS76 KMFR 271457
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
657 AM PST WED DEC 27 2006

ORZ021-022-271600-
/O.EXP.KMFR.HW.W.0036.000000T0000Z-061227T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
657 AM PST WED DEC 27 2006

...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. 
NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THIS
AFTERNOON. 

$$

ORZ023-024-271800-
/O.CON.KMFR.WI.Y.0037.000000T0000Z-061227T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS
657 AM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 45 MPH THROUGH 10 AM
THIS MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE
STRONGEST WIND GUSTS WILL BE ACROSS THE MOUNTAINOUS AREAS BETWEEN
THE COAST AND THE UMPQUA AND ILLINOIS VALLEYS. THESE GUSTY
NORTHERLY WINDS HAVE THE POTENTIAL TO DOWN TREES IN THE CURRENT
SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SVEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 26, 9:49 PM PST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 26, 9:49 PM PST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
949 PM PST TUE DEC 26 2006

SHORT TERM...A NUMBER OF WEATHER CONCERNS TONIGHT. ALSO...DOING
PRIMARY BACKUP FOR NWS EUREKA TONIGHT DUE TO THEIR WAN PROBLEMS.
POTENT SURFACE AND UPPER LOW JUST OFFSHORE AT 04Z. WATER VAPOR SATELLITE
SIGNATURE SHOWS THE UPPER LOW WRAPPING AROUND AS IT REACHES THE
SOUTHERN OREGON AND NORTHERN CALIFORNIA COAST. CONCERNED ABOUT
NORTHERLY WIND GUSTS LATER TONIGHT ON THE BACK SIDE. TYPICALLY
ONLY SOUTHERLY WINDS REACH HIGH WIND WARNING CRITERIA FOR THE
COAST BUT NAM SHOWING UP TO 60 KNOTS AT 850 MB BY 12Z WEDNESDAY.
BUOY 2 HAD GUSTS ABOVE 50 KT WITH NORTHERLY FLOW AND THE PRESSURE
GRADIENT ONLY WEAKENS SLIGHTLY OVER LAND WITH THE FOCUS BETWEEN
11Z AND 16Z. WILL RAISE THE WINDS BUT KEEP BELOW HIGH WIND WARNING
FOR THE COAST AND BELOW ADVISORY FOR THE INLAND AREAS. WILL ALSO
SEE GUSTY NORTHWEST WINDS ON THE NEAR EASTSIDE (KLAMATH FALLS) ON
WEDNESDAY.

ALSO HAVE A SNOW ADVISORY FOR THE CASCADES...SISKIYOUS...AND PARTS
OF SISKIYOU COUNTY THROUGH 8 AM WEDNESDAY. SNOWFALL MAY BE LESS
THAN A STRICT ADVISORY BUT PREVIOUS SNOW COMBINED WITH NEW SNOW
WILL MAKE DRIVING DIFFICULT OVER THE PASSES THROUGH WEDNESDAY
MORNING.

.PREVIOUS LONG TERM...HAVE FOLLOWED THE GFS TIMING WHICH IS
SIMILAR TO THE ECMWF. GIVEN THE RUN TO RUN DIFFERENCES IN THE GFS
TIMING ON THE WEEKEND SYSTEM CONFIDENCE IS LIMITED. HOWEVER
THURSDAY THROUGH SATURDAY SHOULD BE MOSTLY DRY APART FROM A WEAK
FRONT AFFECTING THE COAST FRIDAY. SUNDAY A SLOW MOVING BUT ONLY
MODERATELY STRONG FRONT REACHES THE COAST MOVING ACROSS THE AREA
MONDAY.

AVIATION...AIRMASS WILL BE UNSTABLE OVERNIGHT AS STRONG NORTHERLY
FLOW SHIFTS ACROSS THE REGION. THUS...CEILINGS WILL BE MAINLY VFR
EXCEPT FOR AREAS OF MVFR AND LOCALIZED IFR CONDITIONS IN RAIN AND
SNOW SHOWERS. STRONGEST NORTHERLY WINDS WILL BE BETWEEN 10Z AND
16Z WEST OF THE CASCADES AND CLOSER TO 18Z ON THE EAST SIDE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY FOR ORZ021-022.
     SNOW ADVISORY UNTIL 8 AM PST WEDNESDAY FOR ORZ027-028.
  FLOOD WARNING UNTIL WEDNESDAY MORNING FOR THE SOUTH FORK OF THE
  COQUILLE RIVER AT MYRTLE POINT.
  FLOOD WARNING UNTIL LATE THURSDAY MORNING FOR THE COQUILLE RIVER
  AT COQUILLE. FLOOD WARNING UNTIL WEDNESDAY MORNING FOR THE ROGUE
  RIVER AT AGNESS.

CA...SNOW ADVISORY UNTIL 8 AM PST WEDNESDAY FOR CAZ080-CAZ082-
     CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4
AM PST WEDNESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. GALE WARNING
FROM 4 AM TO 6 PM PST WEDNESDAY FOR PZZ350-PZZ356- PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370- PZZ376.

12/99/12
Hazardous weather outlook, Dec 26, 5:02 PM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
502 PM PST TUE DEC 26 2006

ORZ021>023-271200-
CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
502 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...
THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK RIVER AT MYRTLE
POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD STATEMENT
MESSAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A HIGH SURF ADVISORY IS IN EFFECT FROM 400 AM PST TO 4 PM PST
WEDNESDAY. PLEASE REFER TO THE HIGH SURF ADVISORY MESSAGE FOR
FURTHER DETAILS. A FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE
RIVER AT AGNESS...THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK
RIVER AT MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD
STATEMENT MESSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-271200-
CENTRAL SISKIYOU COUNTY-
502 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HEAVY SNOW WARNING IS IN EFFECT UNTIL 400 AM PST WEDNESDAY.
PLEASE REFER TO THE HEAVY SNOW WARNING FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A HEAVY SNOW WARNING IS IN EFFECT UNTIL 400 AM PST WEDNESDAY.
PLEASE REFER TO THE HEAVY SNOW WARNING FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

In the hours before

Local storm report, Dec 26, 10:09 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1009 PM PST TUE DEC 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HEAVY RAIN       1 N ROSEBURG            43.23N 123.36W
12/26/2006  M1.09 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING 10 PM.

&&

STAVISH
Local storm report, Dec 26, 11:48 PM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1148 PM PST TUE DEC 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HEAVY RAIN       3 N ROSEBURG            43.26N 123.36W
12/26/2006  M2.32 INCH       DOUGLAS            OR   TRAINED SPOTTER

            23.75 HOUR TOTAL ENDING 1145 PM.

&&

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 8:10 PM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath12 hr
Dec 27, 2:27 AM PSTWind AdvisoryMFRCoos, Curry, Douglas, Josephine8 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.